Recurrent agranulocytosis induced by two different antithyroid agents

B. Chen, R. Lang, Y. Jutrin, M. Ravid

Research output: Contribution to journalArticlepeer-review

Abstract

A 45-year-old woman with thyrotoxicosis developed agranulocytosis after treatment with propylthiouracil. When the thyrotoxicosis recurred, accompanied by a severe psychotic reaction, administration of antithyroid medication was recommenced. The patient was given methimazole instead of propylthiouracil but, 10 weeks later, agranulocytosis again occurred. This is to the best of our knowledge, the first report of a case in which agranulocytosis followed treatment with both propylthiouracil and methimazole in the same patient.

Original languageEnglish
Pages (from-to)38-29
Number of pages10
JournalMedical Journal of Australia
Volume2
Issue number1
DOIs
StatePublished - 1983
Externally publishedYes

Fingerprint

Dive into the research topics of 'Recurrent agranulocytosis induced by two different antithyroid agents'. Together they form a unique fingerprint.

Cite this